Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 41, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 15, 2015, 2:30 PM CDT for Hidalgo County, Kenedy County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2015, 2:30 PM CDT (19:30 UTC)
- Expired
- May 15, 2015, 3:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
Counties Hidalgo County, TX, Kenedy County, TX
The radar
The Brownsville radar (KBRO), 101 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 7.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2417 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
813
WUUS54 KBRO 151930
SVRBRO
TXC215-261-152000-
/O.NEW.KBRO.SV.W.0041.150515T1930Z-150515T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
230 PM CDT FRI MAY 15 2015
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS...
SOUTHWESTERN KENEDY COUNTY IN DEEP SOUTH TEXAS...
* UNTIL 300 PM CDT
* AT 228 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF LINN. THIS STORM
WAS NEARLY STATIONARY.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN HIDALGO AND SOUTHWESTERN KENEDY COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2672 9774 2660 9788 2661 9796 2655 9797
2654 9796 2654 9798 2651 9799 2662 9815
2678 9804 2678 9798 2685 9799 2687 9799
2688 9798
TIME...MOT...LOC 1928Z 217DEG 16KT 2658 9824
$$
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 12:45 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 15, 12:45 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1245 PM CDT FRI MAY 15 2015 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION...THUNDERSTORM COMPLEX TO THE NW SLOWLY DRIFTING SEWD. SOME THUNDERSTORM ACTIVITY MAY REACH KMFE AND KHRL LATER THIS AFTERNOON...SO HAVE ADDED SOME RESTRICTIONS. KBRO LESS LIKELY FOR THUNDERSTORMS AT THIS TIME. WINDS WILL GENERALLY REMAIN FROM THE SOUTHEAST 15G25 THROUGH THE AFTERNOON BEFORE DECREASING TO 10 TO 15 OVERNIGHT. CIGS STILL EXPECTED TO FALL TO AROUND 2000 DURING THE EVENING. && .PREV DISCUSSION... /ISSUED 547 AM CDT FRI MAY 15 2015/ DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. AVIATION...LIFR TO MVFR CEILINGS HAVE DEVELOPED OVER THE PAST SEVERAL HOURS WITH LIGHT WINDS AT THE SURFACE. THUS...THE UPCOMING TAF ISSUANCE WILL REFLECT THESE POORER CEILING CONDITIONS. VFR WILL RESUME AFTER SUNRISE THIS MORNING WITH RISING CEILINGS AND BREEZY WINDS. A TEMPO HAS BEEN ADDED FOR A FEW OF THE AFTERNOON HOURS TO ACCOUNT FOR THE POSSIBLE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS AT THE AERODROMES TODAY. MVFR STRATUS WILL RETURN TONIGHT WITH SURFACE WINDS DIMINISHING TO ONLY MODERATE LEVELS. PREV DISCUSSION... /ISSUED 418 AM CDT FRI MAY 15 2015/ SHORT TERM /NOW THROUGH SATURDAY/...TRANQUIL WEATHER PREVAILING WITHIN DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY RIGHT NOW. NEAREST WEATHER OF ANY NOTE IS WEAKENING CONVECTION OVER COAHUILA STATE IN NEIGHBORING MEXICO...WITH ANVIL PRECIPITATION HEADING MORE TOWARDS CRP CWFA THAN THE BRO CWFA. TODAY...STORM PREDICTION CENTER HAS ALL OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY IN A GENERAL RISK OF THUNDERSTORMS. SHORTWAVE WILL APPROACH FROM THE SOUTHWEST WITHIN THE SOUTHWEST-TO-NORTHEAST 500 MB FLOW OVERHEAD...WHICH WILL INITIATE CONVECTION WITHIN THE BRO CWFA...AIDED BY DAYTIME HEATING AND PRECIPITABLE WATER VALUES NEAR 2 INCHES. NO INDICATION RIGHT NOW THAT ANY OF THE CONVECTION WILL BE STRONG OR SEVERE. HOWEVER...IF ANY CONVECTION DEVELOPS OR TRAINS OVER PORTIONS OF BROOKS COUNTY...ESPECIALLY NEAR FALFURRIAS...FLASH FLOOD WARNINGS MAY BE NEEDED GIVEN THE CURRENT STATE OF LOS OLMOS CREEK RUNNING THROUGH THE CITY. INHERITED HIGH TEMPERATURES LOOKED TOO COOL GIVEN OBSERVED THURSDAY HIGHS...SO INHERITED HIGHS WERE INCREASED BY A DEGREE ACROSS THE ENTIRE FORECAST AREA. TONIGHT...ISOLATED CONVECTION LEFTOVER FROM THE DAYTIME...OR MOVING INTO THE BRO CWFA FROM NEIGHBORING MEXICO...WILL PRODUCE AN ISOLATED PRECIPITATION CHANCE. OVERNIGHT LOWS WERE A LITTLE TOO COOL GIVEN RECENT OVERNIGHT TEMPERATURE TRENDS...THUS WARMER LOWS ARE FORECAST. SATURDAY...PRECIPITABLE WATER VALUES DROP CLOSER TO 1.7 INCHES. AND WITH SURFACE WINDS INCREASING AND NO REAL ENERGY PASSING OVERHEAD... DRY WEATHER IS EXPECTED. THE SLIGHTLY DRIER AIR AND RESULTING LESSER CLOUD COVER SHOULD ALLOW TEMPERATURES TO BE 2 TO 5 DEGREES WARMER THAN HIGHS EXPECTED FOR FRIDAY. LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...A SERIES OF UPPER LEVEL LOWS WILL MOVE NORTHEAST ACROSS THE GREAT BASIN...THE CENTRAL PLAINS AND THE GREAT LAKES REGION THROUGH PERIOD AS SOUTHWEST FLOW ALOFT CONTINUES OVERHEAD. ABUNDANT MOISTURE...SOUTHWEST FLOW ALOFT AND DAILY CONVECTION ALONG THE SIERRA MADRES...SHOULD SUPPORT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS DEEP SOUTH TEXAS THROUGH THURSDAY. DIFFERENCES CONTINUE BETWEEN THE GFS/ECMWF FOR QPF AMOUNTS. THE GFS IS WETTER AND THE ECWMF DRIER...SO WILL LEAN TOWARDS A GFS/ECMWF BLEND FOR NOW. TEMPERATURES THROUGH THE PERIOD ARE EXPECTED TO BE NEAR TO SLIGHTLY ABOVE NORMAL...WITH HIGH TEMPERATURES GENERALLY IN THE UPPER 80S TO LOWER 90S AND LOW TEMPERATURES IN THE 70S. MARINE...NOW THROUGH SATURDAY...BUOY 42020 REPORTED SOUTHEAST WINDS AROUND 16 KNOTS GUSTING TO AROUND 19 KNOTS WITH SEAS SLIGHTLY OVER 3.5 FEET WITH A PERIOD OF 6 SECONDS AT 02 CDT/07 UTC. MODERATE WINDS AND SEAS ARE EXPECTED ALONG THE LOWER TEXAS COAST TODAY THROUGH TONIGHT WITH SURFACE HIGH PRESSURE IN CONTROL OVER THE WESTERN GULF OF MEXICO. THE INTERACTION BETWEEN THE HIGH AND A LOW PRESSURE SYSTEM THAT WILL MOVE INTO THE CENTRAL PLAINS WILL INCREASE WINDS AND BUILD SEAS ALONG THE LOWER TEXAS COAST ON SATURDAY...RESULTING IN SMALL CRAFT EXERCISE CAUTION OR SMALL CRAFT ADVISORY. SATURDAY NIGHT THROUGH TUESDAY...SMALL CRAFT EXERCISE CAUTION OR SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY CONTINUE SATURDAY NIGHT INTO EARLY MONDAY AS A TIGHT PRESSURE GRADIENT PERSISTS ALONG THE LOWER TEXAS COAST. MARINE CONDITIONS IMPROVE SLIGHTLY BY LATE MONDAY INTO TUESDAY WITH LIGHT TO MODERATE WINDS AND MODERATE SEAS. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ248>253. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 64/64
Hazardous weather outlook, May 15, 12:23 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1223 PM CDT FRI MAY 15 2015 TXZ248>257-161730- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1223 PM CDT FRI MAY 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH 7PM FOR ZAPATA...STARR...JIM HOGG...BROOKS...HIDALGO AND KENEDY COUNTIES. ANY PERSISTENT OR HEAVY RAINFALL OVER RECENTLY FLOODED AREAS...ESPECIALLY WITHIN STARR AND BROOKS COUNTIES...WILL HAVE THE ABILITY TO CREATE SOME ADDITIONAL FLOODING...WITH FLASH FLOOD WARNINGS POSSIBLE IN THOSE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH THROUGH THE ENTIRE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-161730- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1223 PM CDT FRI MAY 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORIES MAY BE NEEDED ALONG THE LOWER TEXAS COAST SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 15, 12:57 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1257 PM CDT FRI MAY 15 2015
TXZ250-151845-
BROOKS TX-
1257 PM CDT FRI MAY 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BROOKS COUNTY UNTIL
145 PM CDT...
AT 1256 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FALFURRIAS JUNIOR HIGH SCHOOL...OR NEAR FALFURRIAS...MOVING
NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FALFURRIAS...LA COLONIA PARK...FALFURRIAS FIRE STATION...FALFURRIAS
JUNIOR HIGH SCHOOL...AIRPORT ROAD ADDITION...PLEASANT PARK...BROOKS
COUNTY AIRPORT...FLOWELLA...HIDALGO CITY PARK...CANTU ADDITION AND
BROOKS COUNTY DETENTION CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2726 9799 2723 9799 2703 9811 2710 9830
2726 9825
TIME...MOT...LOC 1756Z 202DEG 17KT 2714 9818
MILLERSpecial weather statement, May 15, 1:26 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
126 PM CDT FRI MAY 15 2015
TXZ251-151915-
KENEDY TX-
126 PM CDT FRI MAY 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL KENEDY COUNTY UNTIL
215 PM CDT...
AT 125 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KENEDY COUNTY SHERIFFS OFFICE...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KENEDY COUNTY SHERIFFS OFFICE AND SARITA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2726 9773 2727 9771 2727 9769 2728 9765
2724 9763 2724 9759 2711 9770 2721 9787
2725 9785 2724 9784 2725 9782 2727 9782
2727 9780 2728 9779 2728 9776
TIME...MOT...LOC 1825Z 211DEG 30KT 2723 9774
MILLERThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 11:54 AM CDT | Areal Flood Advisory | BRO | Brooks | 3 hr |
| May 15, 12:19 PM CDT | Flash Flood Watch | BRO | Brooks, Hidalgo, Jim Hogg, Kenedy, Starr, Zapata | 7 hr |
| May 15, 12:57 PM CDT | Special Weather Statement | BRO | Brooks | 48 min |
| May 15, 1:17 PM CDT | Flash Flood Warning | BRO | Brooks | 118 min |
| May 15, 1:26 PM CDT | Special Weather Statement | BRO | Kleberg | 49 min |
| May 15, 1:43 PM CDT | Special Marine Warning | BRO | 92 min | |
| May 15, 1:57 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Kenedy | 48 min |
| May 15, 2:06 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Kenedy, Willacy | 114 min |
| May 15, 2:19 PM CDT | Tornado Warning | BRO | Hidalgo, Kenedy, Willacy | 26 min |
| May 15, 2:35 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo | 25 min |
| May 15, 2:39 PM CDT | Flash Flood Warning | BRO | Hidalgo, Kenedy | 111 min |
| May 15, 2:57 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Kenedy | 33 min |
| May 15, 2:58 PM CDT | Special Marine Warning | BRO | 92 min | |
| May 15, 2:58 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo | 32 min |
| May 15, 3:03 PM CDT | Tornado Warning | BRO | Kenedy | 42 min |
| May 15, 3:15 PM CDT | Flash Flood Warning | BRO | Brooks, Hidalgo, Kenedy, Willacy | 2 hr |
| May 15, 4:00 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 30 min |
| May 15, 4:25 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Willacy | 50 min |
| May 15, 4:48 PM CDT | Flash Flood Warning | BRO | Hidalgo | 2 hr |
| May 15, 5:20 PM CDT | Areal Flood Warning | BRO | Hidalgo, Kenedy, Willacy | 6 hr |
| May 15, 5:28 PM CDT | Special Weather Statement | BRO | Cameron, Willacy | 47 min |
| May 15, 5:58 PM CDT | Areal Flood Advisory | BRO | Willacy | 2 hr |
| May 15, 6:02 PM CDT | Special Marine Warning | BRO | 118 min | |
| May 15, 6:29 PM CDT | Special Weather Statement | BRO | Willacy | 46 min |
| May 15, 6:37 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 113 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.